Know the symptoms, prevention and treatment for the Common Cold
The best action you can take is to look after yourself as your body heals. For instance, make sure to hydrate yourself well, add humidity to the air, use saline nasal sprays, and get enough sleep.
The head cold, which is commonly known as the common cold, is often a mild disease; yet, it can have an influence on your day-to-day life. A head cold can cause you to feel worn down, exhausted, and generally ill for several days in addition to causing you to sneeze, sniffle, cough, and have a sore throat.
Every year, adults often experience two or three separate bouts of the head cold. Each year, children are susceptible to contracting eight or more of these diseases. The common cold is the most common cause of absences from school and work for both children and adults.
The vast majority of colds are rather mild and linger for approximately a week. However, for some people, particularly those with a compromised immune system, a head cold can result in the development of more serious illnesses such as bronchitis, a sinus infection, or pneumonia as a complication.
Cold symptoms can include the following and typically peak in 2 to 3 days. Some of the symptoms are: Sneezing, clogged nose, sore throat, coughing, You have a sore throat from postnasal drip, watery eyes from fever (even though most individuals with colds don't get a fever), and a runny nose
Initial nasal mucus produced in response to cold virus invasion is clear. This is an effective method for flushing viruses from the nasal and sinus cavities. Sometimes mucus will turn from green to white to yellow after a few days. This is quite normal, and it does not necessitate antibiotic treatment.
Some symptoms can last for up to 10 to 14 days, particularly runny or stuffy nose and cough. Over time, those symptoms ought to get better.
You may aid in the fight against the common cold by maintaining a healthy lifestyle and encouraging others around you to do the same.
• You should wash your hands.
• Sanitise your hand.
• Wear mask whenever you are outside because this will help to guard you against dust and other airborne disease carrying germs.
• Stay away from persons who have colds or other upper respiratory diseases and try to keep your distance from them.
• When you cough or sneeze, make sure your mouth and nose are covered.
• When you haven't cleansed your hands, try to avoid touching your eyes, nose, and mouth.
• Don't smoke, and stay away from others who are smoking.
Common cold is not a disease that is to be feared. It is quite common and a slight change in weather also causes common cold. If you maintain hygiene, stay fit, eat clean then the virus of common cold might not affect you. Make sure that you prevent its occurrence by taking the right measures at right time.
The common cold has no known treatment. Without treatment, the majority of cold cases recover within a week to 10 days. A cough, however, might continue for a few more days. The best action you can take is to look after yourself as your body heals. For instance, make sure to hydrate yourself well, add humidity to the air, use saline nasal sprays, and get enough sleep.
Unless there is a bacterial infection, antibiotics are useless against cold viruses and should not be taken.
Common cold medicines, such as over-the-counter painkillers, decongestants, nasal sprays, and cough syrups, do have advantages and disadvantages. Kids shouldn't take over-the-counter cold medications.
The drugs that alleviate pain
Adults frequently take acetaminophen (Tylenol, among others) or other mild pain relievers like ibuprofen from the over-the-counter (OTC) for fever, sore throat, and headaches (Advil, Motrin IB, others).
Consider giving your child safer substitutes.
To prevent side effects take these medications as briefly as possible and as directed on the label. If you are unsure of the appropriate dosage, contact your doctor.
Aspirin is not recommended for children or adolescents. However, aspirin is safe for children older than three. For this reason, it is not recommended for use in children or teenagers who are currently experiencing the early stages of a cold or chicken pox. Reye's syndrome is uncommon but can be fatal in children, and aspirin has been connected to this condition.
Nasal spray decongestants
For up to five days, adults can use decongestant drops or sprays. Rebound effects may result from prolonged use. Use of decongestant drops or sprays is not recommended for children under the age of six. If your child is older than 6 years old, consult your doctor before using nasal decongestants.
A cough syrup
The goal of over-the-counter cough and cold medications is to alleviate symptoms, not the underlying illness. According to research, these medications haven't been shown to be any more effective at treating colds than inactive medication (placebo).
Always follow the instructions on the label when using over-the-counter cough and cold medications. When taking an antihistamine, decongestant, or pain reliever, don't take it with another medication that contains the same active ingredient. An unintentional overdose may result from consuming too much of a single component.
Children under the age of 12 should not be treated for coughs and colds with over-the-counter medications without consulting a doctor.
Also Read: Strategies to Make your Child Eat Healthy